MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC COTTON CANNULATOME; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

WILSON-COOK MEDICAL INC COTTON CANNULATOME; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22732
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag, provided with the return was a micro label for a ccpt-25me device from lot # w4890927.A lot was not previously provided for this report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.A visual examination of the distal end of the returned device showed that the cutting wire had broken at the proximal end.A portion of the cutting wire measuring approximately 21mm has detached and was not included in the return.The catheter was cut during evaluation to observe the proximal fracture point.Melting was observed on the proximal segments of the remaining cutting wire at the points of fracture.The anchor appears to have moved proximal to the intended location but remains within the catheter.A clear substance was noted within the catheter.A cook side arm adapter (dsa-1) was returned attached to the complaint device.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our visual evaluation of the returned device confirmed the cutting wire is broken and a portion has detached.Per the user, it is unknown where the detached portion or the cutting wire has been deposited, however, the user's review of the scope and patient x-rays did not detect the missing portion.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.A broken cutting wire can occur if the tip of the device is over flexed.The instructions for use caution the user with the following comment: ¿do not over flex or bow the tip beyond 90 degrees, as this may damage or cause the cutting wire to break.¿ if the sphincterotome is used with excessive electrosurgical current settings provided by the electrosurgical unit, this can contribute to cutting wire breakage.The instructions for use for this sphincterotome direct the user with the comment: ¿before using this device, follow recommendations provided by the electrosurgical unit manufacturer to ensure patient safety through proper placement and utilization of the patient return electrode.Ensure a proper path from the patient return electrode to the electrosurgical unit is maintained throughout the procedure.¿ if the elevator of the endoscope remains in the closed/up position when retraction of the sphincterotome is attempted and additional pressure is applied, this could have contributed to cutting wire breakage.The instructions for use caution the user with the following comment: ¿the elevator should remain open/down when advancing or retracting the sphincterotome.¿ the instructions for use also instructs the user with the comment: ¿advance the tip of sphincterotome into the endoscope accessory channel and continue to advance in short increments until the device is endoscopically visible.¿ prior to distribution, all cotton cannulatomes are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure the distal end responds to handle manipulation.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook cotton cannulation.It was reported that the cutting wire on a cotton cannulatome broke off in a patient.We [end user] couldn't find the wire in the scope.The patient was sent to be x-rayed.No wire was found.The case was completed successfully with another cotton cannulatome.Per additional information received on (b)(6) 2025, the patient had a difficult anatomy which made scope positioning and cannulation very challenging.They [physician and team] also believe that the tome was rotated during the procedure to achieve better positioning.It was reported that the cutting wire broke off inside the patient's body.The patient was sent to be x-rayed.No wire was found.While the complainant did not specify if the patient experienced any adverse effects, the information able to be collected does not reasonably suggest the patient was adversely impacted.

Brand Name
COTTON CANNULATOME
Common Device Name
UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston-salem, NC 27105
MDR Report Key21920325
Report Number1037905-2025-00341
Device Sequence Number8651054
Product Code KNS
UDI-Device Identifier00827002227323
UDI-Public(01)00827002227323(17)271121(10)W4890927
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K172665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22732
Device Catalogue NumberCCPT-25ME
Device Lot NumberW4890927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Initial Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK SIDE ARM ADAPTER (DSA-1); SCOPE, UNKNOWN MAKE OR MODEL
Patient SexUnknown